Tuesday, December 16, 2008

Sitting This One Out...

I've developed paresthesias in my feet and legs, which came on gradually last week about the same time I developed a return of aching pain in my left shoulder/neck/arm. I have been walking around on the heels and sides of my feet in an attempt to keep from putting pressure on the ball of my sole because the pain/burning sensation has become so acute...I feel as if I am walking on hot coals. I cannot sleep because I can't stand the feel of sheets touching my feet, and/or I wake up after only a few hours sleep due to pain radiating down my neck and arm...because of this, I am also experiencing fatigue beyond words.

I saw Dr. She Who Will Not Be Named today in an "urgent" appointment. She is concerned the Tysabri is not "holding" me due to continued development of new symptoms over the past 3 - 4 months. She ordered an "urgent" MRI of my spine today and a 5 day course of IV Solumedrol...again. She added new medications and upped doses of old ones. I left her office confused and disoriented, on my way to a two hour roll in the "tube" (MRI). I missed going to work today. Now, I am uncertain I will consent to more IV Soly, even though I blankly shook my head, "yes", in the office today. I had too much time to *think* while laying motionless and in pain within the claustrophobic tube.


Dr. SWWNBN is *checking* to find out IF I got Rituxan for certain in the Rituxan Study I participated in 2005. She wants to enroll me in a Alemtuzumab/Campath Study instead of the Tysabri, but I won't be eligible for the Alemtuzumab Study if I DID get Rituxan. I am confused, sad, and undecided what, if ANY, course of treatment I wish to pursue at this time.


I'm sitting this one out with my feet up...carry on...I just need to stare at the water for the time being and *feel* all of this.

15 comments:

harkoo said...

Those are similar to the feet/lower leg symptoms I have-the foot pains were helped with hydocodone but the pain has abated for awhile...did she suggest a heating pad to your feet and legs? Just a suggestion--I haven't been on any of the drugs you mention except solumedrol. Hope you find some relief..(walking is painful on the feet so I just stand with my walker and raise and lower my toes and ankles)

Spaz Attack said...

Hey there Dazey Girl
Can somebody just Shoot us and put us out of our miserary, Please!

Used to constantly have horrible feeling of burning all over, in addition to all my other usual Multiple Shit. ... discovered side effects of Baclufen were major cause. When done too much psysically and am tired the burning comes back in force, but that also could be because I take more meds to help deal with the pain. I'm still of course in contant pain inside, with numbness and tingling on the surface. But it might be worth looking/changing some meds to see if contributing.

It's also difficult for me to walk in freezing weather -- my always stiff muscles seem to freeze; my legs become very heavy (well,I AM fat so heavier than usual) and my exhaustion level higher.

Hope you and Dr. She can find some way of relieving your hell. Hang in there Cheese Splat!

Anne said...

Hi Linda:
I have been in the "hot zone" now for almost three months. I hate it. Short courses of Prednisone and one course of IVSoly helped for short term, but it all came back.

I am literally on fire from the ball of my feet to the tips of my toes and in my fingers. I feel sharp things but not dull things. I hate when the doc says "Can you feel that?" Jeez, of course I can FEEL it - I can feel the fire in my feet too, I told him.

So now, 3 months later, I got back to neuro next Monday. No doubt will get a hot shot of IVSoly while there.

The ONLY thing that makes me feel any relief at all is to put my feet in tepid to cool water on a smooth surfaced basin (no foot fixer basins because they have bumps on the bottom and that hurts!!)

I read somewhere that if you are hot, anywhere on your body, relief can be had by placing your hand (I don't know why they choose the hand - I use a foot) in a bowl of cool water with a few ice cubes in it.

Damn it that doesn't work when the hot feet get out of control. Try it (with a foot) and see if that helps you like it helped me.

The neuropathy in the feet and hands will never go away but the least they (modern science) can do is come up with a treatment that works to alleviate that pain of the neuropathy. The cool water and ice cubes did it for me. Med free.

Regarding sheets touching....see if you can scarf one of those gizmos from work that raises the sheets off the foot of your bed so they don't touch you. I use it and love it.

Hope you feel better soon.

Pedestrian-Crossing said...

My tingling, etc. is more mild. Lyrica works for me.

Hang in there Brain Cheese. I wish you would magically feel better. Here's a ((((hug)))) !

Blindbeard said...

I have the cold feet and legs, which sounds better than the fire. (By the way, I'm not in Lincoln. I actually live outside Omaha but we get our internet through a company in Lincoln. Not that that is relavant, but knowing you are from NE, I wanted to clear up my location status that shows up on here.)

Bubbie said...

Well that just bites!
And now the big question: To solu- or not to Solu ?
I had a neuro appt this morning. Had the same question. I decided not. He agreed as I can wait it out, there's no place I need to be. Seems I woke up to Wonderland again. I'm walking great...just can't see worth a crap now. It's always something.
Take care Ms. Cheese

Miss Chris said...

I hope you can find some relief pronto.

Denver Refashionista said...

I'm so sorry. This sounds awful. I hope you find relief soon.

have myelin said...

I am sorry. The only thing that helped me with that kind of pain is Topamax, an old drug....it comes with its share of side effects (weight loss being one of them) and I had to go up on the dose slowly...it made me dumber than a pole cat but after I got used to it (wow a run on sentence!) I swear to the powers that be I'd never get off.

I've been on it for 13 years now for this kind of pain.

I take 300 mgs a day too. Buggers.....

Hugs from me to you.

Jen said...

What can I say that hasn't already been said? Sometimes it's good to just know that other people are listening and feeling it too.

Fondly,

Jen

Creating Wealth said...

Hey, You'll be fine. Your a trouper. Predisone is my most favorite medication (kidding).

Did you turn yellow and have feelings of killing someone?

http://www.ConquerMS.com
Robert

Sara said...

sounds rather compliated to me, but i'm not a doctor, so i hope they figure something out soon which helps!

i was at a meeting in scotland a few weeks ago & there is LOTS of good research into MS going on at Univ of Edinburgh - a mate who use to work in the US has acutally moved there to do more cutting edge research - made me think of you & I told him he has to figure something out soon cause I knew there were lots of people suffering in the USA, he said he's trying!!

herrad said...

Hope your feet stop hurting and you can relax as well as get a good nights sleep.

Take care and keep warm and happy
Have a happy Winter Solstice and a great Christmas.

love

Herrad

xxxxxxxxxxxxx

LISA EMRICH said...

Just wanted to see how you're feeling. Any better?

Jen said...

Are you okay?

I just wanted to mention that Robert "Conquer MS" is a--- well, I'm sure you know! I'd probably not post this comment if I were you, even though I don't much care....

Feel better and accept this (((hug)))...


Signed,

Jen, bored and boring